Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 27, 2012, 10:09 PM EDT. It took effect at Mar 28, 2012, 3:59 AM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 10:09 PM EDT (02:09 UTC)
- In effect from
- Mar 28, 2012, 3:59 AM EDT
- Expired
- Mar 29, 2012, 10:00 PM EDT
- In force
- 42 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
329 WHUS71 KBUF 280209 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1009 PM EDT TUE MAR 27 2012 LEZ040-041-281015- /O.NEW.KBUF.SC.Y.0033.120328T1200Z-120329T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1009 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY. * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-281015- /O.NEW.KBUF.SC.Y.0033.120328T1200Z-120329T0200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1009 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY. * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
9 follow-up statements
112 WHUS71 KBUF 280759 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 AM EDT WED MAR 28 2012 LOZ044-045-281600- /O.EXB.KBUF.SC.Y.0033.120328T0759Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 359 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THURSDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-281600- /O.EXB.KBUF.SC.Y.0033.120328T1500Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 359 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THURSDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-281600- /O.CON.KBUF.SC.Y.0033.120328T1200Z-120329T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 359 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-281600- /O.CON.KBUF.SC.Y.0033.120328T1200Z-120329T0200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 359 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
136 WHUS71 KBUF 281356 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EDT WED MAR 28 2012 LEZ040-041-282200- /O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-282200- /O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 956 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-282200- /O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THURSDAY... * WINDS...SOUTH 10 TO 20 KNOTS BECOMING NORTHWEST. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-282200- /O.CON.KBUF.SC.Y.0033.120328T1500Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 956 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THURSDAY... * WINDS...WEST TO NORTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
559 WHUS71 KBUF 281943 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 343 PM EDT WED MAR 28 2012 LOZ042-045-282045- /O.CAN.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 343 PM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ020-282045- /O.CAN.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 343 PM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-290200- /O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 343 PM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-290345- /O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 343 PM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THURSDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
574 WHUS71 KBUF 290201 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1001 PM EDT WED MAR 28 2012 LEZ040-041-290315- /O.EXP.KBUF.SC.Y.0033.000000T0000Z-120329T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1001 PM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES WILL CONTINUE TO SUBSIDE TONIGHT. $$ LOZ043-044-291015- /O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1001 PM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THURSDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
625 WHUS71 KBUF 290756 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 356 AM EDT THU MAR 29 2012 LOZ043-044-291600- /O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 356 AM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
204 WHUS71 KBUF 291340 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 940 AM EDT THU MAR 29 2012 LOZ043-044-292200- /O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 940 AM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
196 WHUS71 KBUF 291941 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EDT THU MAR 29 2012 LOZ043-044-292300- /O.CON.KBUF.SC.Y.0033.000000T0000Z-120329T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 341 PM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
778 WHUS71 KBUF 292218 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 618 PM EDT THU MAR 29 2012 LOZ043-044-300200- /O.EXT.KBUF.SC.Y.0033.000000T0000Z-120330T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 618 PM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
487 WHUS71 KBUF 300200 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1000 PM EDT THU MAR 29 2012 LOZ043-044-300300- /O.EXP.KBUF.SC.Y.0033.000000T0000Z-120330T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1000 PM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 7:20 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 27, 7:20 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 720 PM EDT TUE MAR 27 2012 .SYNOPSIS... HIGH PRESSURE DRAPED ACROSS NEW YORK STATE WILL DRIFT OFF THE EAST COAST TONIGHT...ALLOWING LOW PRESSURE OVER MINNESOTA TO TRACK EAST ACROSS THE GREAT LAKES REGION LATER TONIGHT AND WEDNESDAY. THIS SYSTEM WILL BRING SOME RAIN SHOWERS TO THE REGION LATER TONIGHT AND WEDNESDAY ALONG WITH A BRIEF PERIOD OF MILD TEMPERATURES...BEFORE SEASONABLY COOLER WEATHER RETURNS FOR THE LATTER PORTIONS OF THE WORK WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... SPRAWLING HIGH PRESSURE DRAPED FROM QUEBEC TO THE CAROLINAS WILL DRIFT OFF THE EAST COAST TONIGHT...ALLOWING LOW PRESSURE OVER MINNESOTA TO TRACK EAST TO NEAR THE ONTARIO-QUEBEC BORDER. INCREASING WARM AIR ADVECTION OUT AHEAD OF THIS LOW WILL BRING A GENERAL INCREASE IN CLOUD COVER TO THE REGION TONIGHT...FOLLOWED BY INCREASING PRECIP CHANCES LATE TONIGHT AS MOISTURE INCREASES AND A 40-50 KT LOW LEVEL JET IMPINGES ON WESTERN NEW YORK STATE. BY LATE TONIGHT...EXPECT ENOUGH LIFT AND MOISTURE TO BE PRESENT TO WARRANT SOME LIKELY POPS ACROSS FAR WESTERN NEW YORK STATE...WITH DECREASING CHANCE POPS FOUND FURTHER TO THE NORTH AND EAST. THE WARM AIR ADVECTION PATTERN WILL ALSO RESULT IN A NON-DIURNAL TEMPERATURE TREND TONIGHT...WITH EARLY TO MID EVENING LOWS FOLLOWED BY STEADILY WARMING TEMPS THE REMAINDER OF THE NIGHT AS PROGRESSIVELY WARMER AIR WORKS INTO THE REGION...ALONG WITH INCREASING AMOUNTS OF CLOUD COVER. EXPECT EVENING LOWS TO RANGE FROM THE MID 20S ACROSS THE NORTH COUNTRY TO THE UPPER 30S/LOWER 40S ACROSS THE FAR WEST...WITH READINGS THEN CLIMBING A SOLID 10 TO 15 DEGREES IN MOST PLACES BY 12Z WEDNESDAY. WITH THE AFOREMENTIONED WARMING BOTH AT THE SURFACE AND ALOFT... EXPECT THE VAST MAJORITY OF ANY PRECIP THAT DOES DEVELOP TONIGHT TO FALL IN THE FORM OF RAIN SHOWERS. THE ONLY POSSIBLE EXCEPTIONS TO THIS WILL BE ACROSS INTERIOR PORTIONS OF THE NORTH COUNTRY AND THE SAINT LAWRENCE VALLEY...WHERE SURFACE TEMPS COULD POTENTIALLY REMAIN COLD ENOUGH JUST LONG ENOUGH TO ALLOW FOR SOME BRIEF POCKETS OF FREEZING RAIN VERY LATE TONIGHT/EARLY WEDNESDAY MORNING. THIS SAID...THIS POSSIBILITY REMAINS FAR TOO LOW AND LIMITED IN SCOPE TO WARRANT ANY ADVISORIES...THEREFORE WILL ONLY MENTION A LOW CHANCE OF THIS IN THE FORECAST. ENOUGH ELEVATED INSTABILITY WILL ALSO BE PRESENT ACROSS WESTERN NEW YORK LATER TONIGHT TO WARRANT A CONTINUED CHANCE OF THUNDERSTORMS...SO HAVE KEPT A MENTION OF THESE IN THE FORECAST. ON WEDNESDAY...THE SURFACE LOW WILL SLIDE EAST INTO NORTHERN NEW YORK...SWINGING ITS ASSOCIATED COLD FRONT ACROSS THE REGION DURING THE MORNING. FOR MOST OF THE REGION...THIS WILL RESULT IN THE BULK OF ANY PRECIP CHANCES BEING CONFINED TO THE EARLY TO MID MORNING HOURS...WITH STRONG DRY SLOTTING BEHIND THE FRONT LEADING TO MAINLY DRY CONDITIONS FOR THE LATE MORNING AND AFTERNOON HOURS. THE EXCEPTION TO THIS WILL BE ACROSS THE NORTH COUNTRY...WHERE THE CLOSER PROXIMITY TO THE SURFACE LOW AND DEEPER MOISTURE WILL KEEP SCATTERED TO NUMEROUS SHOWERS GOING THROUGH THE AFTERNOON. WITH REGARD TO TEMPS...DESPITE THE COLD FRONTAL PASSAGE A CONSIDERABLY MILDER AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH MUCH OF WEDNESDAY...WITH 925 MB TEMPS BETWEEN +6C AND +14C. COUPLED WITH GOOD MIXING...AND THE LIKELIHOOD OF AT LEAST SOME PARTIAL SUNSHINE...EXPECT TEMPS SOUTH OF LAKE ONTARIO TO CLIMB WELL INTO THE 60S AWAY FROM ANY LAKE INFLUENCES ON WEDNESDAY...WITH THE NORMALLY WARMER SPOTS IN THE GENESEE VALLEY AND FINGER LAKES REACHING THE UPPER 60S. DOWNWIND OF LAKE ERIE...A WEST TO SOUTHWEST FLOW OFF THE LAKE WILL KEEP READINGS CONFINED TO THE 50S...WITH SIMILAR READINGS EXPECTED EAST OF LAKE ONTARIO WHERE THE AIRMASS WILL BE COOLEST. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... THE MAIN STORY FOR WEDNESDAY NIGHT WILL BE THE SIGNIFICANT COOL-DOWN FOLLOWING TUESDAY/S BIG WARM-UP. COLD AIR WILL FILTER INTO THE REGION OVERNIGHT IN THE WAKE OF A COLD FRONT RESULTING IN TEMPERATURES THAT WILL FROM FROM THE MID 50S TO START THE EVENING TO THE 30S BY THURSDAY MORNING. THE COOL-DOWN WILL BE ACCOMPANIED BY BREEZY NORTHWESTERLY WINDS WITH GUSTS AROUND 25 TO 30 MPH. SHOWERS WILL LIKELY LINGER ACROSS THE NORTH COUNTRY WEDNESDAY EVENING AS THE CORE OF THE UPPER LOW CUTS ACROSS THE SAINT LAWRENCE VALLEY INTO NEW ENGLAND. AS COLDER AIR ALOFT WORKS ITS WAY ACROSS THE AREA...THERE IS ALSO A POSSIBILITY THAT WE MAY SEE THE RAIN CHANGE OVER TO SNOW ACROSS THE HIGHER ELEVATIONS OF THE NORTH COUNTRY HOWEVER ANY ACCUMULATIONS SHOULD BE NEGLIGIBLE AS THE ATMOSPHERE WILL BE DRYING RAPIDLY IN THE WAKE OF THIS SYSTEM. WE WILL ALSO SEE AT LEAST A CHANCE OF SHOWERS ELSEWHERE ACROSS WESTERN NEW YORK WEDNESDAY NIGHT AS A SECONDARY SHORTWAVE DROPPING ACROSS THE LOWER GREAT LAKES WILL CREATE ENOUGH TROUGHINESS TO SUPPORT THE POTENTIAL FOR A FEW SHOWERS....PARTICULARLY ACROSS UPSLOPE AREAS IN THE SOUTHERN TIER AND FINGER LAKES. WE MAY ALSO SEE A LITTLE BIT OF LAKE ENHANCEMENT AS 850MB TEMPS DROP TO -6C TO -8C...HOWEVER MID LEVEL DRYING MAY PRECLUDE ANY SNOW GROWTH RESULTING IN JUST A COLD DRIZZLE FALLING ACROSS THE AREA. EXPECT A RATHER DREARY AND SEASONABLY CHILLY START TO THURSDAY WITH CYCLONIC NORTHWESTERLY FLOW KEEP PLENTY OF CLOUD COVER LOCKED IN OVER THE FORECAST AREA IN THE MORNING...HOWEVER CONDITIONS SHOULD IMPROVE BY THE AFTERNOON AS ANOTHER VERY DRY AIRMASS ADVECTS INTO THE REGION ASSOCIATED WITH DEEP SUBSIDENCE AHEAD OF A STRONG UPPER LEVEL RIDGE. IN SPITE OF CONTINUED NORTHERLY FLOW...SUSPECT THAT THE SUBSIDENCE SHOULD BE ABLE TO OVERCOME ANY SHALLOW LAKE MOISTURE ALLOWING FOR A MOSTLY SUNNY...ALBEIT COOL AFTERNOON ON THURSDAY WITH HIGHS TOPPING OUT IN THE LOW 40S. QUIET WEATHER WILL CONTINUE THURSDAY NIGHT AND MUCH OF FRIDAY AS A LONG NARROW RIDGE OF HIGH PRESSURE SANDWICHED BETWEEN A COMPLEX LOW OVER ATLANTIC CANADA AND ANOTHER COMPLEX SYSTEM ENCOMPASSING THE WESTERN HALF OF NORTH AMERICA MOVES OVERHEAD. DRY AIR WITH MOSTLY CLEAR SKIES AND LIGHT NORTHERLY FLOW WILL CREATE THE POTENTIAL FOR ANOTHER HARD FREEZE ACROSS MUCH OF THE FORECAST AREA THURSDAY NIGHT AS LOWS INTO THE 20S AGAIN. A FAIR AMOUNT OF SUNSHINE AND WEAK WARM ADVECTION WILL ALLOW FOR TEMPERATURES TO REBOUND TO AROUND NORMAL FOR THE END OF MARCH WITH HIGHS NEAR 50 DEGREES SOUTH AND WEST WITH LOW 40S IN THE NORTH COUNTRY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... FOR THE WEEKEND...MODELS ARE IN SLIGHTLY BETTER AGREEMENT IN SLIDING A WEAK LOW PRESSURE ACROSS THE OHIO VALLEY TO THE SOUTH OF OUR FORECAST AREA ON SATURDAY...HOWEVER MODEL CONSISTENCY REGARDING THIS FEATURE CONTINUES TO BE SHAKY AND SO WILL LEAVE SLIGHT CHANCE POPS AT LEAST FOR THE SOUTHERN AND WESTERN COUNTIES SATURDAY. TEMPERATURES WILL BE DEPENDENT ON HOW FAR NORTH THE WARM ADVECTION ASSOCIATED WITH THIS LOW PUSHES...BUT FOR NOW WILL STICK WITH HIGHS RIGHT AROUND TO SLIGHTLY ABOVE NORMAL...UPPER 40S TO LOW 50S WITH LOWS IN THE LOW TO MID 30S SATURDAY NIGHT. BY THE LATTER HALF OF THE WEEKEND THE MODELS COME INTO A GENERAL CONSENSUS ON THE DEVELOPMENT OF A FULL LATITUDE RIDGE OVER THE NATION/S MID-SECTION WITH EXTREMELY WARM AIR SURGING NORTH INTO THE MISSISSIPPI VALLEY. A WEAK UPPER LEVEL DISTURBANCE ROUND THE CREST OF THIS RIDGE IS PROGGED TO DROP INTO WESTERN NEW YORK ON SUNDAY. AGREEMENT BETWEEN THE ECMWF AND GFS IS ENOUGH TO WARRANT BUMPING POPS UP TO CHANCE FOR NOW. THE BIG STORY FOR NEXT WEEK IS GOING TO BE THE MAJOR WARM-UP ACROSS THE EASTERN UNITED STATES AS THE AFOREMENTIONED RIDGE PROGRESSES EASTWARDS ALONG WITH THE EXCEPTIONALLY WARM TEMPERATURES. HOW MUCH THIS WILL AFFECT WESTERN NEW YORK REMAINS UP FOR DEBATE AT THIS POINT HOWEVER. THE GFS FEATURES A MORE AMPLIFIED RIDGE...COURTESY OF A POWERFUL PACIFIC CYCLONE DIGGING ACROSS THE WESTERN U.S. AND IT ALSO KEEPS THE PERSISTENT AND VERY CONVOLUTED UPPER LOW COMPLEX LOCKED IN PLACE OVER THE CANADIAN MARITIMES. THE ECMWF ONT HE OTHER HAND ROTATES PART OF THIS ENERGY WEST TO JAMES BAY...FLATTENING THE RIDGE AND KEEPING THE WARMEST AIR TO OUR SOUTH AS ATLANTIC MARITIME AIR WRAPS ACROSS THE REGION FROM THE NORTH. EITHER WAY WE SHOULD BE WARMER...ITS JUST A MATTER OF HOW MUCH WARMER. FOR NOW WILL SHOOT FOR THE MIDDLE BETWEEN THE TWO MODELS AND GO FOR HIGHS IN THE UPPER 50S TO AROUND 60 FOR MONDAY WITH CHANCE POPS. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... SATELLITE IMAGERY EARLY THIS EVENING SHOWING SEVERAL BATCHES OF HIGH CLOUDS SLOWLY CROSSING THE REGION FROM WEST TO EAST IN RESPONSE TO BROAD WARM ADVECTION ALOFT AHEAD OF THE NEXT SYSTEM. THIS WILL CONTINUE TO BE THE CASE THROUGH 06Z-08Z AS PERIODS OF HIGH CLOUDS GRADUALLY THICKEN UP. LATE TONIGHT...AFTER 08Z-09Z EXPECT SCATTERED SHOWERS TO DEVELOP ACROSS WESTERN NY AND BECOME SOMEWHAT MORE WIDESPREAD FOR A FEW HOURS AROUND OR JUST BEFORE 12Z. THE LOW LEVELS SHOULD REMAIN LARGELY UNSATURATED...SO EXPECT CIGS/VSBY TO REMAIN VFR MOST OF THE TIME EXCEPT IN ANY HEAVIER SHOWERS. THERE IS SOME ELEVATED INSTABILITY AVAILABLE...SO MAY SEE A FEW ISOLATED THUNDERSTORMS AS WELL. FOR NOW HAVE JUST INCLUDED A CB QUALIFIER IN SOME OF THE WESTERN NY TAFS TO INDICATE POTENTIAL. SHOWERS WILL QUICKLY TAPER OFF WEDNESDAY MORNING AS A SLOT OF DRY AIR WORKS INTO THE LOWER LAKES. THIS WILL ALLOW CIGS TO SCATTER OUT BY MID TO LATE MORNING BEFORE MORE WRAP AROUND MOISTURE ARRIVES LATE IN THE DAY WITH MAINLY VFR LEVEL CLOUDINESS INCREASING. THE DRY SLOT WILL LIKELY NEVER REACH EAST OF LAKE ONTARIO...SO KART WILL REMAIN MAINLY CLOUDY THROUGH THE DAY WITH SCATTERED SHOWERS...BUT AGAIN VFR SHOULD PREVAIL. OUTLOOK... WEDNESDAY NIGHT...MVFR/IFR WITH A CHANCE OF SHOWERS. THURSDAY...MAINLY VFR. FRIDAY AND SATURDAY...MAINLY VFR. SUNDAY...MAINLY VFR. && .MARINE... HIGH PRESSURE DRAPED ALONG THE SPINE OF THE APPALACHIANS WILL DRIFT OFF THE EAST COAST TONIGHT...ALLOWING LOW PRESSURE OVER NORTHERN MINNESOTA TO TRACK EAST INTO THE GREAT LAKES. IN BETWEEN THESE TWO SYSTEMS...GENERALLY LIGHT WINDS WILL BECOME SOUTHERLY AND FRESHEN NOTICEABLY TONIGHT AS THE PRESSURE GRADIENT TIGHTENS...THOUGH WILL LIKELY REMAIN A LITTLE BELOW ADVISORY CRITERIA. ON WEDNESDAY...THE AFOREMENTIONED LOW WILL SLIDE ACROSS SOUTHERN ONTARIO AND QUEBEC...WITH MODERATE SOUTHEASTERLIES VEERING TO WESTERLY. GIVEN WHAT SHOULD BE A RELATIVELY STABLE MARINE ENVIRONMENT WITH WARMER AIR CROSSING THE COLDER LAKE WATERS...EXPECT WINDS AND WAVES TO REMAIN JUST A LITTLE BELOW ADVISORY CRITERIA WEDNESDAY. A BETTER CHANCE OF ADVISORY-LEVEL CONDITIONS LOOKS TO COME WEDNESDAY NIGHT...WHEN A NORTHWESTERLY FLOW OF COLDER AIR WORKS INTO THE LOWER LAKES. && .FIRE WEATHER... WHILE VERY DRY CONDITIONS WILL CONTINUE TO BE THE RULE ACROSS THE REGION EARLY THIS EVENING...WINDS WILL REMAIN WELL BELOW RED FLAG CRITERIA. FOR THIS REASON...HAVE JUST CONTINUED THE EXISTING SPS TO HIGHLIGHT THE VERY DRY NATURE OF BOTH OUR AIRMASS AND EXISTING SURFACE FUELS. RELATIVE HUMIDITIES IN THE BOUNDARY LAYER WILL THEN INCREASE SUBSTANTIALLY TONIGHT AND WEDNESDAY AS A LOW PRESSURE SYSTEM MAKES ITS WAY EAST ACROSS THE GREAT LAKES REGION...WHICH WILL HELP TO EASE ANY WILDFIRE CONCERNS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...JJR SHORT TERM...WOOD LONG TERM...WOOD AVIATION...HITCHCOCK MARINE...JJR FIRE WEATHER...JJR
Hazardous weather outlook, Mar 27, 5:11 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 511 AM EDT TUE MAR 27 2012 NYZ001>008-010>014-019>021-085-280915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 511 AM EDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-280915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 511 AM EDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.